zbMATH — the first resource for mathematics

Solvability of variational inequalities on Hilbert lattices. (English) Zbl 1297.90155
Summary: This paper provides a systematic solvability analysis for (generalized) variational inequalities on separable Hilbert lattices. By contrast to a large part of the existing literature, our approach is lattice-theoretic, and is not based on topological fixed point theory. This allows us to establish the solvability of certain types of (generalized) variational inequalities without requiring the involved (set-valued) maps be hemicontinuous or monotonic. Some of our results generalize those obtained in the context of nonlinear complementarity problems in earlier work, and appear to have scope for applications. This is illustrated by means of several applications to fixed point theory, optimization, and game theory.

90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
54H25 Fixed-point and coincidence theorems (topological aspects)
Full Text: DOI
[1] Borwein J, Dempster M. The linear order complementarity problem. Math. Oper. Res. (1989) 14(3):534-558[Abstract] · Zbl 0692.90096
[2] Borwein J, Yost D. Absolute norms on vector lattices. Proc. Edinburgh Math. Soc. (1984) 27(2):215-222 · Zbl 0589.46005
[3] Chitra A, Subrahmanyam P. Remarks on a nonlinear complementarity problems. J. Optim. Theory Appl. (1987) 53(2):297-302 · Zbl 0595.90089
[4] Cryer C, Dempster M. Equivalence of linear complementarity problems and linear programs in vector lattice Hilbert spaces. SIAM. J. Control Optim. (1980) 18(1):76-90 · Zbl 0428.90077
[5] Facchinei F, Pang J-S. Finite-Dimensional Variational Inequalities and Complementarity Problems (2003) I-II(Springer, New York)
[6] Fang C, Peterson E. Generalized variational inequalities. J. Optim. Theory Appl. (1982) 38(3):363-383 · Zbl 0471.49007
[7] Fujimoto T. An extension of Tarski’s fixed point theorem and its application to isotone complementarity problems. Math. Programming (1984) 28:116-118 · Zbl 0526.90084
[8] Gabay D, Moulin H, Bensoussan A, Kleindorfer P, Tapiero C. On the uniqueness and stability of Nash equilibria in noncooperative games. Applied Stochastic Control in Econometrics and Management Science (1980) (Amsterdam, North-Holland) 271-293
[9] Harker P, Pang J. Finite-dimensional variational inequality and nonlinear complementarity problems. Math. Programming Series B (1990) 48(1-3):161-220
[10] Hartman P, Stampacchia G. On some nonlinear elliptic differential functional equations. Acta. Math. (1966) 115(1):153-188 · Zbl 0142.38102
[11] Isac G, Singh SP. On the order monotonicity of the metric projection operator. Approximation Theory, Wavelets and Applications (1995) (Kluwer, Dordrecht) 365-380 · Zbl 0848.46008
[12] Karamardian S. The complementarity problem. Math. Programming (1972) 2(1):107-129 · Zbl 0247.90058
[13] Karamardian S. Complementarity problems over cones with monotone and pseudomonotone maps. J. Optim. Theory Appl. (1976) 18(4):445-454 · Zbl 0304.49026
[14] Karamardian S, Schaible S. Seven kinds of monotone maps. J. Optim. Theory Appl. (1990) 66(1):37-46 · Zbl 0679.90055
[15] Kinderlehrer D, Stampacchia G. An Introduction to Variational Inequalities and Their Applications (1980) (Academic Press, New York)
[16] Mangasarian O. Pseudo-convex functions. J. SIAM Series A Control (1965) 3(2):281-290 · Zbl 0138.15702
[17] Meyer-Nieberg P. Banach Lattices (1991) (Springer-Verlag, Heidelberg)
[18] Németh SZ. Iterative methods for nonlinear complementarity problems on isotone projection cones. J. Math. Anal. Appl. (2009) 350(1):340-347 · Zbl 1162.47050
[19] Ok EA. Real Analysis with Economic Applications (2007) (Princeton University Press, Princeton)
[20] Rheinboldt W. On M-functions and their application to nonlinear Gauss-Seidel iterations and to network flows. J. Math. Anal. Appl. (1970) 32(2):274-307 · Zbl 0206.46504
[21] Ricceri B. Un théorème d’existence pour les iné quations variationnelles. C. R. Acad. Sci. Paris Sér. I Math. (1985) 301:885-888 · Zbl 0606.49006
[22] Riddell R. Equivalence of nonlinear complementarity problems and least element problems in Banach lattices. Math. Oper. Res. (1981) 6(3):462-474[Abstract] · Zbl 0494.90077
[23] Schaible S, Yao J-C. On the equivalence of nonlinear complementarity problems and least-element problems. Math. Programming (1995) 70(1):191-200 · Zbl 0847.90133
[24] Topkis D. Supermodularity and Complementarity (1998) (Princeton University Press, Princeton)
[25] Yao J-C, Guo J-S. Variational and generalized variational inequalities with discontinuous mappings. J. Math. Anal. Appl. (1994) 182(2):371-392 · Zbl 0809.49005
[26] Zhou L. The set of Nash equilibria of a supermodular game is a complete lattice. Games Econ. Behav. (1994) 7(2):295-300 · Zbl 0809.90138
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.